MAUDE Adverse Event Report: ARTHREX, INC. PLANTAR LAPIDUS PLATE, STANDARD RIGHT; PLATE, FIXATION, BONE

ARTHREX, INC. PLANTAR LAPIDUS PLATE, STANDARD RIGHT; PLATE, FIXATION, BONE
Model Number PLANTAR LAPIDUS PLATE, STANDARD RIGHT
Health Effect - Clinical Codes Swelling (2091); Impaired Healing (2378); Skin Inflammation (2443)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The device remains in the patient.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
A patient reported that she underwent a plantar lapidus procedure on her right foot on (b)(6) 2018.Since her surgery patient has been experiencing what she feels may be possible reaction symptoms in and around the surgical site which include: slow wound healing, redness, rough skin, swelling and inflammation which flares up worse at times.Patient stated that there is no infection.Patient has plans to go to an allergist for allergy testing to the materials which comprise her arthrex implants.The following arthrex devices were implanted during the (b)(6) 2018 surgery: ar-8941pr plate (qty 1), ar-8935-24 cortical screw (qty 1), ar-8935-22 cortical screw (qty 1), ar-8935-28 cortical screw (qty 1) and ar-8935-18 cortical screw (qty 2).Devices are titanium and patient has been provided the material composition breakdown of the astm titanium standards of the device material.

Brand Name
PLANTAR LAPIDUS PLATE, STANDARD RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7861351
Report Number1220246-2018-00634
Device Sequence Number13771075
Product Code HRS
UDI-Device Identifier00888867132269
UDI-Public00888867132269
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPLANTAR LAPIDUS PLATE, STANDARD RIGHT
Device Catalogue NumberAR-8941PR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;